Louisiana, 2025

Hail and Damaging Winds in Louisiana, May 1, 2025

May 1, 2025 · NWS JAN · 6 events in 2 counties and zones

Severe storms produced hail and damaging wind gusts in portions of northeast Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Severe storms produced hail and damaging wind gusts in portions of northeast Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 1, 2:31 PM CST, 54 minutes earlier.

Area forecast discussion, May 1, 2:31 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
331 PM CDT Thu May 1 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 329 PM CDT Thu May 1 2025

Tonight through next Wednesday...A shortwave is in the process of
lifting northeast from the Mid-Mississippi River Valley toward the
Great Lakes region this afternoon.  This shortwave will phase with a
longwave trough moving out of the nation's mid-section late tonight
into Friday.  This trough will deepen, becoming a closed low
pressure system as it swings east into and through the eastern half
of the United States late Friday through Saturday night.  This
system will send a cold front east into and eventually through the
CWA during the late Friday through Saturday night timeframe. Ahead
of this front, several disturbances aloft will continue to affect
the CWA, resulting more waves of showers and thunderstorms
moving through the area.

As expected, the outflow boundary that moved through the region this
morning and residual cloud cover left in its wake, have hinder
overall severe potential across the area this afternoon.  Some
breaks in the clouds late this afternoon has allowed for some
heating across portions of the area. With some level of instability
creeping back in late this afternoon and early evening, coupled with
cold temperatures aloft and just enough deep-layer wind shear, an
isolated severe storm can't be ruled out as another disturbance
moves through the region. Damaging wind gusts and hail to the
size of quarters will be possible with the most intense storms.

This disturbance will exit east and out of the area into early
Friday morning.  Scattered showers and storms will again exist
across the area on Friday afternoon as another, yet stronger, wave
moves across the region.  Sufficient instability (2000-3000 J/kg
MLCAPE), steep mid-level lapse rates (6.8-7.2 C/km @ 700-500mb &
vertical totals around 30), and 25-35 knots of deep-layer wind
shear, will again yield the potential for severe storms during this
time, and over a larger portion of the CWA.  Damaging wind gusts to
60 mph will be the primary concern with storms, along with hail to
the size of half dollars.

Come Friday late evening and overnight, the front itself will
finally begin pushing into the CWA. Once again, chances for showers
and storms will linger through the overnight hours., with the severe
potential coming to an end by midnight.  The front will continue
pushing south and east through the forecast area Saturday, with high
pressure building into the region in the wake of it. The best rain
chances during this time will be across mainly southern portions of
the area, with exiting Southeast Mississippi early Sunday morning.

Quiet weather, along with cooler drier conditions, will then exist
areawide across the forecast area come Sunday and continuing into
the start of the new work week.  By Tuesday night, rain chances
enter back into the forecast, with the start of another period of
active weather becoming possible on Wednesday. /19/

&&

.AVIATION...
(18Z TAFS)
Issued at 101 PM CDT Thu May 1 2025

VFR flight categories prevail this aftn into early evening,
outside of storms. Some could cause brief reductions to MVFR to
IFR vsby & ceilings. Low stratus with flight categories falling to
IFR-LIFR & vsby reductions down to IFR will be a focus in the
latter half of the 18Z TAF cycle. Confidence is highest in
central to southern TAF sites (HKS, JAN, MEI, HBG, PIB & HEZ, with
the potential onset period starting around 02/09-13Z Friday &
persisting through 02/15-17Z. Additional storms are expected into
Friday aftn. Southerly winds, generally up to 10mph & brief higher
gusts, are expected today, light this evening & similar Friday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  85  64  76 /  20  70  80  70
Meridian      62  83  63  76 /  30  70  70  90
Vicksburg     65  85  64  76 /  20  70  80  70
Hattiesburg   66  85  66  80 /  40  60  60  90
Natchez       65  84  64  76 /  30  60  70  70
Greenville    65  83  64  74 /  10  80  90  60
Greenwood     64  84  64  75 /  10  70  90  70

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

19/DC

In the hours before

Special weather statement, May 1, 2:11 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
311 PM CDT Thu May 1 2025

LAZ007>009-012115-
Morehouse LA-East Carroll LA-West Carroll LA-
311 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MOREHOUSE...CENTRAL
EAST CARROLL AND CENTRAL WEST CARROLL PARISHES THROUGH 415 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goodwill, or 9 miles west of Oak Grove, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Oak Grove, Pioneer, and Forest around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3272 9162 3293 9162 3293 9122 3272 9121
TIME...MOT...LOC 2011Z 271DEG 14KT 3283 9155

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, May 1, 2:52 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
352 PM CDT Thu May 1 2025

ARZ074-LAZ007-012145-
Ashley AR-Morehouse LA-
352 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 445
PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Beekman, or 9 miles southeast of Huttig, moving east at
25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Beekman around 355 PM CDT.
  Bonita around 420 PM CDT.
  Jones and Berlin around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3308 9161 3287 9162 3288 9208 3293 9207
      3296 9208 3298 9208 3301 9207 3303 9209
      3303 9211 3307 9211 3307 9213 3309 9214
TIME...MOT...LOC 2052Z 270DEG 23KT 3297 9204

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR

The radar

The Shreveport radar (KSHV), 189 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morehouse

When
May 1, 3:25 PM CST
Where
Morehouse County, 2.76 mi N of Naff
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.970, -91.920

Numerous large limbs were blown down and small trees were broken in NW Morehouse.

Hail, Morehouse

When
May 1, 7:05 PM CST
Where
Morehouse County, 0.58 mi E of Mer Rouge
Measured
1 in hail
Reported by
Public
Coordinates
32.770, -91.790

Quarter-sized hail fell near Bastrop.

Hail, Morehouse

When
May 1, 8:15 PM CST to 8:42 PM CST
Where
Morehouse County, 2.07 mi N of Oak Ridge to 13.75 mi E of Oak Ridge
Measured
1 in hail
Reported by
Public
Coordinates
32.660, -91.770

Quarter-sized hail in the Oak Ridge area.

Hail, Richland

When
May 1, 9:00 PM CST
Where
Richland County, 6.77 mi ENE of Bardel
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.600, -91.650

Quarter-sized hail fell in the Holly Ridge community.

Thunderstorm Wind, Richland

When
May 1, 10:58 PM CST
Where
Richland County, 0.9 mi SW of Jonesburg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.520, -91.760

A tree was blown onto a home on Scales Road.

Hail, Richland

When
May 1, 10:59 PM CST
Where
Richland County, 0.58 mi E of Rayville
Measured
1 in hail
Reported by
Public
Coordinates
32.480, -91.740

Quarter-sized hail fell in Rayville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1263745, 1263744, 1263773, 1263774, 1264181, 1264184.